Alert archive / Northern Mariana Islands / Wind Advisories in 2023
Wind Advisory 2, NWS Guam
NWS Guam issued this wind advisory at May 24, 2023, 5:20 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2023, 5:20 PM CDT (22:20 UTC)
- Expired
- May 24, 2023, 11:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Guam
The text
As transmitted.
748 WWMY70 PGUM 242220 NPWGUM URGENT - WEATHER MESSAGE National Weather Service Tiyan GU 820 AM ChST Thu May 25 2023 MPZ002-003-250400- /O.NEW.PGUM.WI.Y.0002.230524T2220Z-230525T0400Z/ Tinian-Saipan- 820 AM ChST Thu May 25 2023 ...WIND ADVISORY IN EFFECT UNTIL 2 PM CHST THIS AFTERNOON... * WHAT...Winds 25 to 35 mph with gusts to 45 mph, gradually decreasing through the day. * WHERE...Tinian and Saipan * WHEN...Until 2 PM ChSt this afternoon * IMPACTS...Strong to near-gale winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Tarps and canopies could be blown over. * ADDITIONAL DETAILS...Mawar is west of the Marianas. Conditions will continue to improve through the day. Debris already produced by tropical storm force winds may still be moved by the winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KK/JS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this wind advisory went out at May 24, 3:47 AM CDT, 13 hours 33 minutes earlier.
Area forecast discussion, May 24, 3:47 AM CDT, 13 hours 33 minutes before
Area Forecast Discussion
National Weather Service Tiyan GU
647 PM ChST Wed May 24 2023
.Marianas Synopsis...
Typhoon Mawar is moving through to the north of Guam. Typhoon
conditions will continue for the next several hours.
&&
.Discussion...
Typhoon Mawar is currently moving through the Marianas just north of
Guam. Typhoon force winds are expected to continue for the next
several hours with tropical storm force winds lasting into Thursday
morning.
&&
.Marine...
Marine conditions remain very dangerous to deadly, remain in
port/safe harbor until the all clear is given and conditions improve.
&&
.Hydrology...
Heavy rain bands south of typhoon Mawar are now dropping copious
amounts of rain across Guam. A Flash Flood Warning is now in effect
through early Thursday morning.
&&
.Tropical systems...
As of 6PM (0800Z) Typhoon Mawar was passing over or just north of
norther Guam. Winds of at least 115 mph or Cat 3 is expected over
northern Guam this evening. As Typhoon Mawar continues to drift
west, Typhoon conditions are expected across Guam and Rota late this
evening and decreasing into tropical storm conditions early Thursday
morning. Tinian and Saipan are seeing tropical storm winds and will
continue into late this evening and into Thursday morning. For more
details and winds, rain, and seas, see the Local Statement issued by
the National Weather Service under WMO header WTPQ81 and on our
website at weather.gov/gum/Cyclones.
&&
.Eastern Micronesia...
An area of convergence has been focusing showers south of Pohnpei,
Kosrae, and Majuro. The trough and ITCZ will likely affect Kosrae
with increased showers over the next day but are expected to remain
largely south of the other islands. Models show the ITCZ and series
of trade-wind troughs bringing periods of showers across the region
Friday and the weekend with breaks in showers between trough.
Seas around the Marshall Islands, Pohnpei, and Kosrae are around 4
to 6 feet. Winds across the region will mostly be gentle to moderate
and from the east for the rest of the week.
&&
.Western Micronesia...
The westerly monsoon tail south of Typhoon Mawar extends from just
west of Chuuk to around Palau and just south of Yap. Showers at
Chuuk are mostly isolated this afternoon, but are expected to
increase this evening as monsoon moisture moves in from the
northwest.
A fairly wet pattern will continue into the weekend, especially
across Palau and Yap. Models appear to be struggling with how
showers will develop through the weekend, but overall expect
scattered to numerous showers at Palau through the weekend, while
Yap stays drier overall until about Friday. Forecast models are
agreeing on a high likelihood of breezy to windy conditions moving
into Palau and eventually Yap Friday night through Sunday, as the
monsoon tail lifts north. This will create hazardous marine
conditions along with a strong westerly swell that will likely
bring hazardous surf to south and west facing reefs. Also watching
northerly swell to reach Yap and Palau from Typhoon Mawar around
the same time and causing surf likely becoming hazardous along
north and some east facing reefs as well. More information an be
found in the Special Weather Statement (SPS) under WMO header
WWPQ82.
&&
.GUM WATCHES/WARNINGS/ADVISORIES...
GU...Flood Watch through Thursday afternoon for GUZ001.
Coastal Flood Warning until 6 PM ChST Thursday for GUZ001.
Typhoon Warning for GUZ001.
MP...Flood Watch through Thursday afternoon for MPZ001>003.
Coastal Flood Warning until 6 PM ChST Thursday for MPZ001>003.
Typhoon Warning for MPZ001.
Tropical Storm Warning for MPZ002-003.
Typhoon Watch for MPZ002-003.
Marianas Waters...Typhoon Warning for PMZ151-152.
Tropical Storm Warning for PMZ153-154.
Typhoon Watch for PMZ153-154.
&&
Marianas: Kleeschulte
Tropical: Schank
Micronesia: HFOThe office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 1:28 PM CDT | Rip Current Statement | GUM | 4 days | |
| May 24, 1:28 PM CDT | High Surf Warning | GUM | 5 hr | |
| May 24, 1:28 PM CDT | High Surf Warning | GUM | 48 hr | |
| May 24, 2:25 PM CDT | Small Craft Advisory | GUM | 47 hr |
Nearby
Wind Advisories in Northern Mariana Islands, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.